We herein report a case of putative everolimus-associated chylothorax in a cardiac transplant recipient. A 17-year-old Japanese boy with dilated cardiomyopathy and severe cardiac failure requiring left ventricular assist support was determined to be a cardiac transplant candidate in 1992. He underwent overseas heart transplantation in Houston, Texas in October 1992. He was subsequently treated with immunosuppression therapy: Cyclosporine (CSA), azathioprine, and prednisolone (PRD). After several acute rejection episodes requiring steroid therapy, intravascular ultrasonography revealed a moderate degree of transplant coronary arterial vasculopathy (TCAV) with 50% stenosis in 2003. He underwent coronary stenting twice; the immunosuppressive regimen was converted to CSA, mycophenolate mofetil, everolimus (EVL), and PRD in 2006. TCAV has not progressed since then. In October 2008, chest x-ray showed bilateral pleural effusion. As we thought that the pleural effusion was caused by cardiac dysfunction due to moderate mitral regurgitation and TCAV as well as renal impairment, he was treated with diuretics and digoxin. However, the pleural effusion progressed gradually associated with exertional dyspnea and moderate edema of his lower legs. Chest computed tomography showed massive bilateral pleural effusions without evidence of malignancy in 2011. A pleural tap in 2011 revealed chylothorax. Although mammalian target of rapamycin inhibitors were major drugs for lymphoangioleimyomatosis, we believed that the chylothorax was associated with EVL. EVL was discontinued in March 2011: the chylothorax spontaneously resolved in November 2011.
|出版ステータス||Published - 2013 10|
ASJC Scopus subject areas